Alert archive / Iowa / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 166, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2020, 1:15 PM CDT for 6 counties in Iowa; 6 counties in Illinois. It was in force for 60 min. 48 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 1:15 PM CDT (18:15 UTC)
- Expired
- Aug 10, 2020, 2:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 90.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA, Muscatine County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 1:15 PM CDT | TSTM WND DMG | Dixon, IA | A LOT OF TREE DAMAGE THROUGHOUT THE TOWN. LARGE TREE LIMBS AND TREES DOWN. |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | 1 Ne Davenport, IA | NEIGHBORS WOODEN FENCE WAS BLOWN DOWN, WHICH WAS RELATIVELY NEW. THERE IS SOME DAMAGE TO HIS SIDING OF THE HOUSE. SEVERAL 4-6 INCH LIMBS ARE DOWN, ALONG WITH A LARGE AMOUNT OF SMALLER BRANCHES EVERYWHERE. SEVERAL TREES SNAPPED, ALONG WITH SOME UPROOTED AROUND |
| Aug 10, 1:20 PM CDT | TSTM WND DMG | 1 Ne Davenport, IA | TREE BLOWN DOWN. |
| Aug 10, 1:23 PM CDT | TSTM WND DMG | 2 Sw Davenport, IA | FLAGPOLE BENT OVER. |
| Aug 10, 1:25 PM CDT | TSTM WND DMG | Moline, IL | LARGE TREE SNAPPED AND FELL INTO A HOUSE, ACTUALLY BREAKING THROUGH THE CEILING AND LEADING TO DAMAGE TO THE HOUSE. |
| Aug 10, 1:25 PM CDT | TSTM WND GST 69 | Davenport Municipality, IA | 60 KNOT GUST REPORTED AT DAVENPORT MUNICIPAL AIRPORT ASOS. |
| Aug 10, 1:25 PM CDT | TSTM WND GST 70 | 3 Nnw Moline, IL | DELAYED REPORT. FROM IOWA DOT RWIS ON I-74 BRIDGE. INITIAL GUST WHEN OUTFLOW ARRIVED. |
| Aug 10, 1:26 PM CDT | TSTM WND GST 75 | Davenport Municipality, IA | NWS OFFICE, RSOIS. |
| Aug 10, 1:28 PM CDT | TSTM WND DMG | 1 Nw Eldridge, IA | MULTIPLE TREES DOWN WITH VERY STRONG WINDS. |
| Aug 10, 1:28 PM CDT | TSTM WND DMG | 2 Wsw Bettendorf, IA | LARGE TREE UPROOTED AND LAYING ACROSS SOMEONES YARD. LARGE LIMBS THROUGHOUT THE STREET. |
| Aug 10, 1:28 PM CDT | TSTM WND GST 60 | 3 Wnw Oak Grove, IL | |
| Aug 10, 1:28 PM CDT | TSTM WND GST 68 | Moline Quad-City Airpor, IL | |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 1 Ene Princeton, IA | TREES AND WIRES DOWN. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 1 W Mccausland, IA | SEVERAL SNAPPED TREES AND LARGE TREE BRANCHES ON THE GROUND. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 Nne New Era, IA | VIA SOCIAL MEDIA...TREES DOWN AND SOFFITT PEELED BACK ON AN OUTBUILDING NORTH OF WILDCAT DEN STATE PARK. TIME WAS ESTIMATED USING RADAR. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 Ssw Coal Valley, IL | LOCATION ESTIMATED. TREE SNAPPED (1 FOOT DIAMETER ESTIMATED BY PHOTO). |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | 2 W Elvira, IA | HEAVY STRUCTURAL DAMAGE TO A GRAIN SILO. IT LOOKS LIKE THE TOP PART OF IT COLLAPSED THROUGH THE CENTER OF THE SILO. |
| Aug 10, 1:30 PM CDT | TSTM WND DMG | Bettendorf, IA | ESTIMATED LOCATION AND TIME FROM RADAR. LARGE TREES DOWN. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 1 Ssw Cordova, IL | SEVERAL LARGE TREE LIMBS ARE DOWN (AROUND 10 INCH DIAMETER) IN THE YARD AND ON HIS HOUSE. GUTTERS WERE ALSO DAMAGED AND DOWN. LARGER BRANCH HAS ALSO WENT THROUGH HOUSE SIDING. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 1 Sw Silvis, IL | ESTIMATED TIME BY RADAR. LARGE TREE LIMBS DOWN AND ON TOP OF HOUSES. |
| Aug 10, 1:35 PM CDT | TSTM WND DMG | 3 Nne Long Grove, IA | SHINGLE DAMAGE TO HOUSE AT THIS LOCATION. TIME ESTIMATED BY RADAR. |
| Aug 10, 1:35 PM CDT | TSTM WND GST 77 | Moline Quad-City Airpor, IL | |
| Aug 10, 1:44 PM CDT | TSTM WND DMG | 1 Ssw Moline, IL | TREE LIMBS DOWN NEAR SOUTH PARK MALL. |
| Aug 10, 1:45 PM CDT | TSTM WND DMG | 1 E Dewitt, IA | VIA SOCIAL MEDIA. LARGE TREE AND LIMBS DOWN IN FRONT YARD ABOUT 12 TO 18 INCHES IN DIAMETER.TIME OF THE EVENT IS ESTIMATED USING RADAR. |
| Aug 10, 1:45 PM CDT | TSTM WND DMG | 1 Ssw Port Byron, IL | NUMEROUS PHOTOS OF TREES DOWN IN PORT BYRON VIA SOCIAL MEDIA. TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
| Aug 10, 1:45 PM CDT | TSTM WND DMG | Fulton, IL | MANY TREES UPROOTED AND SNAPPED. SOME BUILDING DAMAGE DOWNTOWN WAS ALSO NOTED. |
| Aug 10, 1:45 PM CDT | TSTM WND GST 69 | Clinton Airport, IA | |
| Aug 10, 1:45 PM CDT | TSTM WND GST 86 | Davenport Airport, IA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM DAVENPORT AIRPORT TO AD ADDITIONAL INFORMATION. NUMEROUS TREE LIMBS DOWN AROUND THE AIRPORT INCLUDING A 3 FOOT WIDE SYCAMORE TREE THAT WAS PARTIALLY ROTTED. SEVERAL LARGE TREE LIMBS DOWN. ONE POWER POLE WAS SNAPPED NE |
| Aug 10, 1:45 PM CDT | TSTM WND GST 86 | Davenport Airport, IA | |
| Aug 10, 1:45 PM CDT | TSTM WND GST 87 | Davenport Airport, IA | CORRECTS PREVIOUS TSTM WND GST REPORT FROM DAVENPORT AIRPORT. NUMEROUS TREE LIMBS DOWN AROUND THE AIRPORT INCLUDING A 3 FOOT WIDE SYCAMORE TREE THAT WAS PARTIALLY ROTTED. SEVERAL LARGE TREE LIMBS DOWN. ONE POWER POLE WAS SNAPPED NEAR THE ENTRANCE TO THE AIRPOR |
| Aug 10, 1:46 PM CDT | TSTM WND DMG | 1 Nw Dewitt, IA | TWO LARGE INTERSTATE SIGNS STEEL SUPPORTS WERE SNAPPED. |
| Aug 10, 1:47 PM CDT | TSTM WND DMG | 1 Wsw Mount Joy, IA | 4-5 SEMI TRAILERS BLOWN OVER ON HWY 61 BLOCKING TRAFFIC, TIME ESTIMATED FROM RADAR. |
| Aug 10, 1:47 PM CDT | TSTM WND DMG | 5 N Clinton, IA | SIGNIFICANT ROOF DAMAGE AT RADIO STATION KMCN, WITH ROOFING AND INSULATION MATERIAL BLOWN INTO ADJACENT FIELD. |
| Aug 10, 1:47 PM CDT | TSTM WND GST 85 | 3 Nnw Moline, IL | DELAYED REPORT. FROM IOWA DOT RWIS. PEAK WIND GUST ON I-74 BRIDGE. |
| Aug 10, 1:48 PM CDT | TSTM WND GST 79 | Moline Quad-City Airpor, IL | |
| Aug 10, 1:50 PM CDT | TSTM WND GST 85 | 3 Nnw Moline, IL | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3 NNW MOLINE TO AD ADDIITIONAL INFORMATION. DOT RWIS ON I-74 BRIDGE THERE ARE NUMEROUS REPORTS OF OF POWERLINES AND TREES DOWN IN ROCK ISLAND AND MOLINE. |
| Aug 10, 1:50 PM CDT | TSTM WND GST 85 | 3 Nnw Moline, IL | DOT RWIS ON I-74 BRIDGE. |
| Aug 10, 1:52 PM CDT | TSTM WND GST 68 | 1 Nnw Bettendorf, IA | |
| Aug 10, 1:53 PM CDT | TSTM WND DMG | Geneseo, IL | VIA SOCIAL MEDIA,TWO LARGE TREE LIMBS DOWN IN THEIR YARD. TIME ESTIMATED USING RADAR AND DURATION. |
| Aug 10, 1:58 PM CDT | TSTM WND DMG | 1 W Riverdale, IA | 8 INCH BRANCH SNAPPED AND NUMEROUS ADDITIONAL TREE DAMAGE. ALSO DAMAGE TO WOOD FENCE. |
| Aug 10, 2:00 PM CDT | TSTM WND DMG | 1 Ene Princeton, IA | TREES AND WIRES DOWN. |
| Aug 10, 2:00 PM CDT | TSTM WND DMG | 1 Nne Clinton, IA | NUMEROUS REPORTS OF TREES, LIMBS ANDPOWERLINES DOWN IN THE COUNTY. CLINTON AWOS SHOWS GUSTS OVER 60 MPH FOR ABOUT 45 MINUTES. TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR AND DURATION. |
| Aug 10, 2:00 PM CDT | TSTM WND GST 74 | Clinton Airport, IA | |
| Aug 10, 2:00 PM CDT | TSTM WND GST 130 | 2 Ne Clinton, IA | DELAYED REPORT. 400 FOOT RADIO BROADCAST TOWER COLLAPSED. |
| Aug 10, 2:02 PM CDT | TSTM WND GST 70 | Park View, IA | 60 TO 70 MPH WINDS ESTIMATED. TIME IS ALSO ESTIMATED. |
| Aug 10, 2:05 PM CDT | TSTM WND DMG | Sterling, IL | LARGE TREE FELL DOWN AND ONTO THE POWER LINES. BOTH ARE LYING ACROSS THE STREET. SMALLER BRANCHES AND LIMBS CAN ALSO BE SEEN THROUGH THE STREETS. |
| Aug 10, 2:10 PM CDT | TSTM WND DMG | Lyndon, IL | DELAYED REPORT WITH TIME ESTIMATED FROM RADAR. WIDESPREAD TREE DAMAGE IN VILLAGE WITH POWER LINES DOWN. ROOF OF FIRE HOUSE GONE. |
| Aug 10, 2:15 PM CDT | TSTM WND DMG | 1 Sse Morrison, IL | TREE LIMBS DOWN ABOUT 4 TO 6 INCHES IN DIAMETER OR LARGER IN MORRISON. TIME OF THE EVENT WAS ESTIMATED USING RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 49 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 11:26 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1683 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
035
WUUS53 KDVN 101815
SVRDVN
ILC011-015-073-131-161-195-IAC031-045-097-105-139-163-101915-
/O.NEW.KDVN.SV.W.0166.200810T1815Z-200810T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
115 PM CDT Mon Aug 10 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Rock Island County in northwestern Illinois...
North central Mercer County in northwestern Illinois...
Whiteside County in northwestern Illinois...
Northern Henry County in northwestern Illinois...
Carroll County in northwestern Illinois...
Northwestern Bureau County in north central Illinois...
Jackson County in east central Iowa...
Eastern Cedar County in east central Iowa...
Scott County in east central Iowa...
Eastern Jones County in east central Iowa...
Northeastern Muscatine County in east central Iowa...
Clinton County in east central Iowa...
* Until 215 PM CDT.
* At 114 PM CDT, severe thunderstorms were located along a line
extending from near Center Junction to Calamus to near Montpelier,
moving east at 70 mph.
These are very dangerous storms!
HAZARD...90 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a
history of producing winds up to 80 to 100 mph and
significant tree damage.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be heavily damaged or destroyed. Homes and
businesses will have substantial roof and window damage.
Expect extensive tree damage and power outages.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
Claire.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 276 and 306.
Interstate 80 in Illinois between mile markers 1 and 48.
Interstate 74 in Illinois between mile markers 1 and 21.
Interstate 88 between mile markers 1 and 44.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4134 8963 4132 9097 4171 9095 4192 9098
4223 9111 4221 9036 4219 9032 4218 8969
4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1814Z 272DEG 59KT 4216 9108 4184 9076 4141 9082
HAIL...<.75IN
WIND...90MPH
$$
Uttech2 follow-up statements
321
WWUS53 KDVN 101833
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
133 PM CDT Mon Aug 10 2020
ILC011-015-073-131-161-195-IAC031-045-097-105-139-163-101915-
/O.CON.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Rock Island IL-Mercer IL-Whiteside IL-Henry IL-Carroll IL-Bureau IL-
Jackson IA-Cedar IA-Scott IA-Jones IA-Muscatine IA-Clinton IA-
133 PM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ROCK ISLAND...NORTH CENTRAL MERCER...WHITESIDE...NORTHERN
HENRY...CARROLL...NORTHWESTERN BUREAU...JACKSON...EASTERN CEDAR...
SCOTT...EASTERN JONES...NORTHEASTERN MUSCATINE AND CLINTON
COUNTIES...
At 132 PM CDT, severe thunderstorms were located along a line
extending from Fulton to near Low Moor to near Coal Valley, moving
east at 70 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing up to 80 to 100 mph wind gusts and significant
tree damage.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
Claire.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 276 and 306.
Interstate 80 in Illinois between mile markers 1 and 48.
Interstate 74 in Illinois between mile markers 1 and 21.
Interstate 88 between mile markers 1 and 44.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4134 8963 4132 9097 4171 9095 4192 9098
4223 9111 4221 9036 4219 9032 4218 8969
4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1832Z 272DEG 59KT 4215 9071 4183 9039 4140 9045
HAIL...<.75IN
WIND...90MPH
$$
Uttech388
WWUS53 KDVN 101907
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
207 PM CDT Mon Aug 10 2020
ILC131-IAC031-105-101916-
/O.CAN.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Mercer IL-Cedar IA-Jones IA-
207 PM CDT Mon Aug 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MERCER...EASTERN
CEDAR AND EASTERN JONES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
north central and northwestern Illinois...and east central Iowa.
LAT...LON 4134 8963 4133 9096 4160 9092 4160 9090
4222 9090 4221 9036 4219 9032 4218 8969
4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1906Z 278DEG 52KT 4215 8981 4175 8978 4138 8979
$$
ILC011-015-073-161-195-IAC045-097-139-163-101915-
/O.CON.KDVN.SV.W.0166.000000T0000Z-200810T1915Z/
Rock Island IL-Whiteside IL-Henry IL-Carroll IL-Bureau IL-Jackson IA-
Scott IA-Muscatine IA-Clinton IA-
207 PM CDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR ROCK ISLAND...WHITESIDE...NORTHERN HENRY...CARROLL...NORTHWESTERN
BUREAU...JACKSON...SCOTT...NORTHEASTERN MUSCATINE AND CLINTON
COUNTIES...
At 206 PM CDT, severe thunderstorms were located along a line
extending from near Shannon to near Emerson to near Sheffield, moving
east at 60 mph.
These are very dangerous storms.
HAZARD...90 mph wind gusts.
SOURCE...Trained weather spotters. This line of storms has a history
of producing up to 90 mph wind gusts and significant tree
damage.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be heavily damaged or destroyed. Homes and businesses
will have substantial roof and window damage. Expect
extensive tree damage and power outages.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Maquoketa, Morrison, Durant, Mount Carroll,
Silvis, Geneseo, Eldridge, DeWitt, Milan, Colona, Camanche and Le
Claire.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 279 and 306.
Interstate 80 in Illinois between mile markers 1 and 48.
Interstate 74 in Illinois between mile markers 1 and 21.
Interstate 88 between mile markers 1 and 44.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4134 8963 4133 9096 4160 9092 4160 9090
4222 9090 4221 9036 4219 9032 4218 8969
4193 8969 4193 8963 4159 8963 4158 8956
TIME...MOT...LOC 1906Z 278DEG 52KT 4215 8981 4175 8978 4138 8979
HAIL...<.75IN
WIND...90MPH
$$
UttechWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:50 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 10, 11:50 AM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1150 AM CDT Mon Aug 10 2020 ...18Z AVIATION UPDATE... .SYNOPSIS... Issued at 325 AM CDT Mon Aug 10 2020 A warm and muggy air mass continues to be found over the Midwest, with a cold front now making its way southeast through MN and central NE. Nearly stationary severe storms are found near the Twin Cities to the north, while the rest of the frontal zone has been less convectively active through 3 AM. That may change as the night unfolds, as forcing increases along the front to the west, which may lead to a convective increase toward Sioux Falls SD. That area would then be the one needing to be watched for an evolution eastward into our CWA today. && .SHORT TERM...(Today and Tonight) ISSUED AT 325 AM CDT Mon Aug 10 2020 A cold front will move through the area tonight. Thunderstorms, so far avoiding most of our area via the persistent EML/cap, are far more likely today as this front passes through. Ahead of these storms, provided we do not cloud over early this morning, will once again rise to the upper 80s to near 90, before the cold front and storms arrive by early afternoon west to early evening east. Strong to severe thunderstorms appear likley as the combination of progressive cold pool in increasing mid level westerly flow interact with the hot and humid air mass in place. This could result in a significant wind threat if upstream conditions allow for an already defined progressive MCV/bowing segment this morning from the FSD area. That strong forcing will be needed for thunderstorms, as again, we will have the strong cap in place to limit initial surface based activity today. This limitation is likely to reason for SPC probabilities keeping our area mainly in the Marginal risk region. For the capping concern, I'll limit pops to likely on this initial forecast for the afternoon hours, vs much higher. Unfortunately for those needing a big rain, the fast movement will likely keep amounts lower than 0.5 in the bowing area, with comma head more likely to bring the 0.5 to 1.5" amount today. That could also move through, but with models highly varied on where things go to day, and CAMs supporting a wide distribution of storm cluster location. Again, today's pops are mostly timed and placed to coincide with the frontal passage. With time the storms will shift south, and with inflow from the southwest, they should end this evening, though some stratiform may linger into the night south. This front will certainly end the short stretch of oppressive humidity for now. ERVIN .LONG TERM...(Tuesday through Sunday) ISSUED AT 325 AM CDT Mon Aug 10 2020 Tuesday...As post system/frontal boundary sfc ridge slides east acrs the region and into the southwestern GRT LKS, this day should be dry and characterized by light easterly boundary layer flow, drier DPTs and temps in the low to mid 80s. Some high overrunning clouds acrs the south filtering the insolation, more sunshine north of I80. Flattened/zonal mid level steering flow will look to usher a wave aloft acrs the MO RVR Valley later Tue night, with signs of a pre- system elevated warm air advection wing generating elevated showers and thunderstorms acrs at least the west half of IA. It will have to battle some mid level ridging over the MS RVR Valley, and thus feel only a low chance that some of this activity may get into the far west or southwestern CWA late Tue night-early Wed morning. If we don't get much overrunning clouds Tue night, easterly sfc layer fetch driven low temps may get into the lower 60s or even upper 50s in some locations. Wednesday through Friday...Wed a low confidence day as some models such as the 00z ECMWF continue the wave acrs toward the MS RVR Valley for some precip chances locally, while others such as the 00z GFS are mainly dry with ongoing ridging influence. Here's a spot where the GFS will be preferred. Latest suite of upper jet pattern ensemble runs and trends suggest upper ridge blocking pattern forming mid to late week over the GRT LKS, diffluent split flow acrs the mid MO and MS RVR Valleys including the local area, with warm dome based acrs the south half of the Rockies down to northern Mexico. The GFS/GEFS suggest that besides some isolated to wdly sctrd pop up showers/storms, the DVN CWA to be in-between more organized forcing stream and mainly dry into the start of the weekend. This while the 00z ECMWF develops a cut-off upper low that slowly meanders eastward in the block and makes it acrs the area by later Friday and Friday night with rounds of heavy rain under it. Would have to see more runs and some model continuity before buying off on this scenario. Generally above normal temps thru the period. Saturday and Sunday...Again a low confidence period with medium range model discrepancy. The Euro continues with it's passing closed low for a wet Saturday before a digging trof boots it eastward while bring more precip chances along it's own axis for Sunday. This while the GEFS suggests digging troffiness and northwest flow acrs the upper Midwest, possibly ushering in a system or two for precip chances late Saturday into Sunday as well. Will keep chance POPs going with the uncertainty, and continue the trend of above normal temps for now. ..12.. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 1150 AM CDT Mon Aug 10 2020 Fast moving line of severe storms with damaging winds 50-70+ kts will impact CID terminal near 1745z, and MLI terminal near 1830z. IFR/VLIFR conditions expected with these storms for less than an hour. Outflow boundary may also produce severe gusts at DBQ and BRL 18z-19z with MVFR to local IFR conditions in storms possible. In wake of the storms, NW winds will stay gusty at 15-30 kts for a period of an hour. Conditions overall should return to VFR by early evening. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Ervin SHORT TERM...Ervin LONG TERM...12 AVIATION...McClure
Hazardous weather outlook, Aug 10, 11:22 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1122 AM CDT Mon Aug 10 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111630- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1122 AM CDT Mon Aug 10 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A line of fast moving storms will push across the Outlook area this afternoon between Noon and 3 pm. The primary hazard from these storms will be very damaging winds of 70 to 90 mph. A couple of tornadoes are also possible. The area most favored for damaging winds will be along and north of a line from Washington, Iowa to Aledo, Illinois or roughly near to north of Interstate 80 where the Storm Prediction Center has upgraded to a moderate risk of severe weather. Much of the rest of the southern Outlook area is in an enhanced risk, as an outflow boundary will bring a chance for damaging winds further south into far southeast Iowa and west central Illinois. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY There will be periodic chances for thunderstorms from Tuesday night through Friday, but severe weather potential
In the hours before
Local storm report, Aug 10, 1:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND GST WEST BRANCH 41.67N 91.35W
08/10/2020 M70 MPH CEDAR IA EMERGENCY MNGR
&&
GROSSLocal storm report, Aug 10, 1:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
102 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST MOUNT PLEASANT AIRPORT 40.95N 91.51W
08/10/2020 M58 MPH HENRY IA AWOS
&&
GROSSLocal storm report, Aug 10, 1:05 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
105 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG WEST LIBERTY 41.57N 91.26W
08/10/2020 MUSCATINE IA TRAINED SPOTTER
SEVERAL LARGE TREE BRANCHES DOWN ALONG WITH
SEVERAL POWER FLASHES.
&&
TJGLocal storm report, Aug 10, 1:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
108 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST 1 S MIDWAY 42.09N 91.70W
08/10/2020 M112 MPH LINN IA EMERGENCY MNGR
&&
TJGLocal storm report, Aug 10, 1:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TSTM WND DMG 1 S HIAWATHA 42.03N 91.69W
08/10/2020 LINN IA TRAINED SPOTTER
2 FT DIAMETER TREES UPROOTED. SHINGLES TORN
OFF HOUSE AND POWER OUT.
&&
BROOKSLocal storm report, Aug 10, 1:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 PM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 SE IOWA CITY 41.64N 91.51W
08/10/2020 JOHNSON IA TRAINED SPOTTER
SEVERAL TREE BRANCHES BLOWN TO THE GROUND,
UP TO 3 INCHES IN DIAMETER. NO POWER.
PERSONAL WEATHER STATION RECORDED 69 KNOTS
BEFORE THE POWER WENT OUT.
&&
TJGThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:48 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 57 min |
| Aug 10, 12:05 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Van Buren, Washington | 55 min |
| Aug 10, 12:17 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 58 min |
| Aug 10, 12:34 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more | 56 min |
| Aug 10, 12:38 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 37 min |
| Aug 10, 12:42 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Johnson, Lee, Louisa and 3 more | 48 min |
| Aug 10, 12:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 28 min |
| Aug 10, 1:20 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson, Jones | 55 min |
| Aug 10, 1:23 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 52 min |
| Aug 10, 2:15 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 30 min |
| Aug 10, 1:41 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 49 min |
| Aug 10, 2:00 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Putnam | 60 min |
| Aug 10, 2:04 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 26 min |
| Aug 10, 2:25 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 20 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.